LifeSiteNews.com

News

18 Year-Old New York Student Dies Suddenly from Birth Control Complications

LifeSiteNews.com

NEW YORK, April 6, 2004 (LifeSiteNews.com) - An 18 year-old fashion student has died as a result her use of a hormonal birth-control patch device. Zakiya Kennedy, a pretty, aspiring model, approached a policeman in a New York Upper West side subway station. She complained of a severe pain in her head and leg, then she collapsed. She died an hour later in hospital. New York medical examiners have determined that the cause was blood clots which can form when a patient is using the patch.

The New York Post is calling the case, “bizarre” but both the FDA and the patch’s manufacturer have warned that the contraceptive, like the pill, carries the risk of forming potentially deadly clots. The website of Ortho-McNeil Pharmaceutical, a manufacturer of a hormonal patch, Ortho Evra, warns of possible “serious side effects” but does not mention any danger of death. “Some women should not use the contraceptive patch, including women who have blood clots, certain cancers, a history of heart attack or stroke.” In the “FAQ” section of the same website, the questions proposed include, “Is Ortho Evra available in different colors?”“How does the medicine get into my system?” but no mention is made of any possible side effects.

Kennedy switched to the patch about three weeks ago and had not complained of any difficulties. The clots formed without her knowledge and she died when one entered her lung.

New York Post coverage:  http://www.nypost.com/news/regionalnews/22366.htm

Get FREE pro-life and pro-family news. Sign up today!

Stay up-to-date on the issues you care about the most.

Select Your Edition:

Finished reading? Want to make an impact?

Your donation today helps bring the truth to MILLIONS.


Share this article